Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2017, 8:05 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 17, 2017, 9:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WUUS52 KRAH 180005
SVRRAH
NCC081-151-180100-
/O.NEW.KRAH.SV.W.0107.170618T0005Z-170618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
805 PM EDT SAT JUN 17 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northwestern Randolph County in central North Carolina...
Southwestern Guilford County in central North Carolina...
* Until 900 PM EDT
* At 805 PM EDT, a severe thunderstorm was located 7 miles east of
Thomasville, or 9 miles west of Randleman, moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, High Point, Randleman, Archdale, Trinity, Pleasant
Garden, Jamestown, Randleman Regional Reservior Marina, Oak Hollow
Marina and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3611 8004 3611 7984 3602 7971 3578 7984
3575 7995 3578 8006
TIME...MOT...LOC 0005Z 193DEG 9KT 3585 7996
HAIL...<.75IN
WIND...60MPH
$$
266 follow-up statements
942
WWUS52 KRAH 180026
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
826 PM EDT SAT JUN 17 2017
NCC081-151-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-Guilford NC-
826 PM EDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES...
At 826 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Randleman, Thomasville, Archdale, Trinity,
Pleasant Garden, Jamestown, Randleman Regional Reservior Marina and
Oak Hollow Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3611 8004 3611 7984 3602 7971 3579 7983
3579 7993 3584 8006
TIME...MOT...LOC 0026Z 197DEG 9KT 3592 7993
HAIL...<.75IN
WIND...60MPH
$$
26139
WWUS52 KRAH 180034
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
834 PM EDT SAT JUN 17 2017
NCC081-151-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-Guilford NC-
834 PM EDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTH CENTRAL RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES...
At 833 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Archdale, Pleasant Garden, Jamestown, Oak
Hollow Marina and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3611 8004 3611 7984 3602 7971 3587 7979
3585 7988 3593 8005
TIME...MOT...LOC 0033Z 197DEG 9KT 3592 7993
HAIL...<.75IN
WIND...60MPH
$$
26814
WWUS52 KRAH 180036
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
836 PM EDT SAT JUN 17 2017
NCC151-180046-
/O.CAN.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-
836 PM EDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RANDOLPH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3611 7984 3602 7971 3591 7977 3592 7992
3597 7996 3611 8002
TIME...MOT...LOC 0036Z 197DEG 9KT 3596 7992
$$
NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
836 PM EDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN GUILFORD COUNTY...
At 836 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Pleasant Garden, Jamestown and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3611 7984 3602 7971 3591 7977 3592 7992
3597 7996 3611 8002
TIME...MOT...LOC 0036Z 197DEG 9KT 3596 7992
HAIL...<.75IN
WIND...60MPH
$$
26303
WWUS52 KRAH 180043
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
843 PM EDT SAT JUN 17 2017
NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
843 PM EDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN GUILFORD COUNTY...
At 843 PM EDT, a severe thunderstorm was located near High Point,
moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Pleasant Garden and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3611 7984 3602 7971 3591 7977 3591 7981
3596 7990 3611 7996
TIME...MOT...LOC 0043Z 199DEG 13KT 3600 7989
HAIL...<.75IN
WIND...60MPH
$$
26834
WWUS52 KRAH 180048
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
848 PM EDT SAT JUN 17 2017
NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
848 PM EDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTH CENTRAL GUILFORD COUNTY...
At 848 PM EDT, a severe thunderstorm was located near Greensboro,
moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Pleasant Garden and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3611 7984 3602 7971 3595 7975 3598 7987
3611 7993
TIME...MOT...LOC 0048Z 198DEG 13KT 3604 7987
HAIL...<.75IN
WIND...60MPH
$$
26085
WWUS52 KRAH 180053
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
853 PM EDT SAT JUN 17 2017
NCC081-180102-
/O.EXP.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
853 PM EDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GUILFORD COUNTY
WILL EXPIRE AT 900 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds up to 45 mph will remain possible around Greensboro through
around 9 pm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3611 7984 3602 7971 3595 7975 3598 7987
3611 7993
TIME...MOT...LOC 0052Z 193DEG 9KT 3604 7987
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM EDT, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 200 PM EDT Sat Jun 17 2017 .SYNOPSIS... A weak surface trough will extend through North Carolina through the weekend, as a moist and unsettled air mass remains in place. A cold front will approach from the northwest late Monday, and move into the area Tuesday morning. && .NEAR TERM /Today through tonight/... As of 135 PM Saturday... Widely scattered convection across the central portion of the CWA from south to north has been ongoing for several hours. At this point none of this activity has been particularly impactful aside from heavy rain and increasing lightning strikes. A similar environment to yesterday shows ML CAPE values of 1500-2000 J/Kg in the southeast with little to no shear across the area. We once again had a differential heating boundary set up across the area which is now over the Triad as earlier stratus has begun to scatter out. Observations show a surface trough through the center of the CWA coincident with the already formed convection. This will be the focus this afternoon with some potential sea breeze moving in from the east later in the day. CAMs show this widely scattered activity continuing throughout the afternoon and perhaps pushing the focus westward with time as those areas continue to heat up later. Water vapor imagery does show a disturbance over SC moving northward with time which is brining some upper level dry air with it, but on the eastern side of that boundary we do see convection going up in the eastern part of the state. The northward advance of this boundary could become a player in the eastern portion of the area later this evening. While SPC maintains a forecast of general thunder, an isolated severe storm with a damaging wind gust cannot be ruled out this afternoon or evening. Highs in the low to mid 80s across the area with some upper 80s in the far southeastern counties. Tonight expect convection to wind down more quickly than previous nights with little expected during the early morning hours on Sunday. Some low stratus will once again be possible towards daybreak. Lows in the lower 70s. && .SHORT TERM /Sunday through Sunday night/... As of 135 PM Saturday... With drier air expected to move in aloft and lower PW values across the area, Sunday should see less convective coverage than previous afternoons. That being said the environment will still be unstable enough to support scattered showers and thunderstorms across the CWA especially later in the day as the seabreeze front moves in from the southeast. Back to the northwest a frontal system will move closer to the area but its influence should stay far enough west to not have any impact on our CWA. SPC maintains an outlook of general thunder through Day 2 and little severe weather is expected outside of an isolated downburst. Temperatures are expected to be warmer with better insolation across the area and should top out in the upper 80s to lower 90s. Lows once again in the lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 200 PM EDT Saturday... A trough will move across the Mid-Atlantic and Northeast regions Monday through Wednesday. Southerly flow ahead of the trough axis will draw abundant tropical moisture northward across the eastern half of North Carolina, which should help set the stage for scattered showers and tstms Monday afternoon into early Monday night. A cold front associated with the trough will make its way into the mountains Monday night and into central North Carolina on Tuesday before moving east of the area by late Wednesday. Best chance for severe thunderstorms on Monday will be in the Triad region mainly north and west of Greensboro closer to the cold front with widespread convection possible Tuesday in central North Carolina. Big uncertainty in Thursday through Saturday forecast as there is a possibility of a tropical system developing in the Gulf of Mexico. As of now, it looks like Thursday will be fair with little if any chance for rain with a return to afternoon and evening convection Friday and Saturday. However, it's a low confidence forecast as there are large differences in model solutions for the latter part of the week. && .AVIATION /18Z Saturday through Thursday/... As of 100 PM Saturday... 24 Hour TAF period: Scattered showers and storms expected this afternoon across the forecast area with the largest concentration in the eastern half of the forecast area. Some MVFR ceilings remain in the area from this morning but these should gradually return to VFR outside of thunderstorms. Winds remain at 5kts out of the south and this is expected to continue through the TAF period although near the end of the TAF period some wind gusts of up to 20 kts are possible Sunday afternoon. Any severe thunderstorm activity will be isolated today and impacts will be confined to heavy rain and an occasional damaging wind burst. Long term: More diurnal showers and storms on Sunday with a stronger cold front moving in for Monday which should see a high concentration of showers and storms across the area. Morning fog/stratus will also be possible each morning in the wake of diurnal convection. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...Franklin AVIATION...Ellis
Hazardous weather outlook, Jun 17, 3:38 PM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 338 PM EDT Sat Jun 17 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-181945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 338 PM EDT Sat Jun 17 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered to numerous storms are expected this afternoon and evening. A few of these storms could become strong, with wind gusts over 40 mph possible. In addition, the slow movement of storms may result in localized high rainfall totals and a risk of minor flooding, especially in urban and poor drainage areas and near creeks and ditches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated strong to severe storms are possible Monday and Tuesday, with large hail and damaging wind gusts as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 17, 6:16 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 SW BEREA 36.30N 78.76W
06/16/2017 GRANVILLE NC 911 CALL CENTER
TREE DOWN ON RANGE RD. TIME ESTIMATED BY
RADAR.
0836 PM TSTM WND DMG 2 E FRANKLINTON 36.10N 78.43W
06/16/2017 FRANKLIN NC TRAINED SPOTTER
TREE DOWN ACROSS WEST BOUND LANE OF HIGHWAY
56.
0832 PM FLASH FLOOD 3 SSE RDU INTERNATIONAL 35.83N 78.76W
06/16/2017 WAKE NC PUBLIC
RIGHT LANE OF 1-40 SHUT DOWN DUE TO WATER
OVER THE ROAD NEAR N HARRISON AVE. SOCIAL
MEDIA REPORT.
0826 PM TSTM WND DMG YOUNGSVILLE 36.02N 78.47W
06/16/2017 FRANKLIN NC 911 CALL CENTER
TREES DOWN IN YOUNGSVILLE, INCLUDING ON
HIGHWAY 96.
0818 PM TSTM WND DMG 3 E BAHAMA 36.17N 78.83W
06/16/2017 DURHAM NC FIRE DEPT/RESCUE
TREES AND LARGE BRANCHES DOWN, AND MINOR
DAMAGE TO AN OUTBUILDING/BARN.
0803 PM HEAVY RAIN 4 SSW RALEIGH 35.77N 78.70W
06/16/2017 M1.09 INCH WAKE NC COCORAHS
OBSERVER MEASURED 1.09 INCHES OF RAIN IN 30
MIN. THE DURATION OF THE HEAVY RAIN EVENT
WAS 30 MINUTES.
0757 PM TSTM WND DMG 3 SSE RALEIGH 35.78N 78.64W
06/16/2017 WAKE NC BROADCAST MEDIA
TREES DOWN, SOME ON CARS, AT NASH SQUARE IN
DOWNTOWN RALEIGH.
0720 PM TSTM WND DMG FUQUAY-VARINA 35.59N 78.80W
06/16/2017 WAKE NC BROADCAST MEDIA
TREES AND POWER LINES DOWN NEAR FUQUAY
VARINA. TIME ESTIMATED BY RADAR.
0713 PM TSTM WND DMG 1 NW CHAPEL HILL 35.94N 79.06W
06/16/2017 ORANGE NC TRAINED SPOTTER
TREES DOWN AT MARTIN LUTHER KING JR BLVD AND
N ESTES DR. TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 17, 6:19 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
619 PM EDT SAT JUN 17 2017
NCZ038-172315-
Davidson NC-
619 PM EDT SAT JUN 17 2017
...a strong thunderstorm will affect portions of northern Davidson
County Until 715 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or near Lexington, moving northeast at 20 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Lexington, Thomasville, Linwood, High Rock Lake, Arcadia, High Rock
Boat Dock Marina, Welcome, Nc Wildlife Access Boat Launch and High
Rock Lake Marina & Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3584 8040 3585 8038 3587 8039 3589 8038
3589 8037 3591 8037 3599 8034 3600 8022
3603 8020 3595 8005 3564 8025 3566 8031
3567 8031 3568 8033 3571 8032 3572 8033
3572 8038 3573 8044
TIME...MOT...LOC 2218Z 202DEG 16KT 3575 8032
26Special weather statement, Jun 17, 6:51 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
651 PM EDT SAT JUN 17 2017
NCZ083-084-172345-
Richmond NC-Anson NC-
651 PM EDT SAT JUN 17 2017
...a strong thunderstorm will affect portions of western Richmond and
southeastern Anson Counties Until 745 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterfield, or 11 miles south of Wadesboro, moving northeast at 25
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Wadesboro, Ellerbe, Lilesville, Morven, Norman, McFarlan, Diggs,
Blewett Falls Lake and Covington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.
&&
LAT...LON 3481 8015 3485 8018 3515 7999 3516 7990
3518 7985 3518 7980 3517 7976 3518 7969
3480 7989
TIME...MOT...LOC 2251Z 221DEG 20KT 3480 8012
26Special weather statement, Jun 17, 7:05 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
705 PM EDT SAT JUN 17 2017
NCZ039-074-172345-
Randolph NC-Montgomery NC-
705 PM EDT SAT JUN 17 2017
...A strong thunderstorm will affect portions of southern Randolph
and north central Montgomery Counties Until 745 PM EDT...
At 704 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving north at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Asheboro, Troy, North Carolina Zoo, Seagrove, Star, Steeds and Ulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing tree damage, including isolated
instances of knocking down small or weakened trees. Unsecured, light
outdoor objects may also blow around, or away.
Locally heavy rain may also result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.
&&
LAT...LON 3570 7996 3572 7978 3563 7964 3552 7972
3551 7977 3546 7976 3535 7981 3533 7987
3540 8002
TIME...MOT...LOC 2304Z 197DEG 21KT 3545 7989
26Special weather statement, Jun 17, 7:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT SAT JUN 17 2017
NCZ022-039-180030-
Guilford NC-Randolph NC-
745 PM EDT SAT JUN 17 2017
...A strong thunderstorm will affect portions of southwestern
Guilford and western Randolph Counties Until 830 PM EDT...
At 743 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Asheboro, moving northeast at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
High Point, Asheboro, Randleman, Archdale, Trinity, Climax, Ulah,
Randleman Regional Reservior Marina and Martha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3572 8006 3593 8004 3594 7967 3568 7972
3554 8006
TIME...MOT...LOC 2343Z 236DEG 21KT 3571 7998
KDSSpecial weather statement, Jun 17, 7:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT SAT JUN 17 2017
NCZ040-180030-
Chatham NC-
745 PM EDT SAT JUN 17 2017
...a strong thunderstorm will affect portions of central Chatham
County Until 830 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving north at 20 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Pittsboro, Goldston, Fearrington, Bynum and Lake Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.
Locally heavy rain may also result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.
&&
LAT...LON 3580 7904 3562 7911 3563 7912 3562 7914
3557 7920 3556 7920 3556 7922 3557 7922
3557 7924 3555 7925 3561 7937 3584 7932
3584 7924 3585 7924 3586 7925 3586 7912
TIME...MOT...LOC 2344Z 197DEG 16KT 3566 7924
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:56 PM EDT | Special Weather Statement | RAH | Guilford | 49 min |
| Jun 18, 2:49 PM EDT | Special Weather Statement | RAH | Chatham | 56 min |
| Jun 18, 3:25 PM EDT | Special Weather Statement | RAH | Lee | 50 min |
| Jun 18, 3:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Jun 18, 4:08 PM EDT | Special Weather Statement | RAH | Harnett | 67 min |
| Jun 18, 4:30 PM EDT | Special Weather Statement | RAH | Wake | 45 min |
| Jun 18, 4:34 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jun 18, 5:26 PM EDT | Special Weather Statement | RAH | Granville | 49 min |
| Jun 18, 5:32 PM EDT | Special Weather Statement | RAH | Wake | 43 min |
| Jun 18, 6:11 PM EDT | Special Weather Statement | RAH | Vance, Warren | 64 min |
| Jun 18, 7:29 PM EDT | Special Weather Statement | RAH | Edgecombe | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.